Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 29, NWS Louisville, KY

April 3, 20185 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2018, 6:30 PM CDT for 5 counties in Kentucky. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 6:30 PM CDT (23:30 UTC)
Expired
Apr 3, 2018, 7:00 PM CDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Ohio County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 66 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:00 PM CDTTSTM WND DMG1 Nw Brownsville, KYCABLE LINES DOWN REPORTED AT BROWNSVILLE, KY.
Apr 3, 7:00 PM CDTTSTM WND DMGBee Spring, KYPOWER LINES DOWN, DAMAGE TO BUILDINGS.
Apr 3, 7:00 PM CDTTSTM WND DMGBee Spring, KYWINDOWS BLOWN OUT OF A HOUSE, ANTENNA BLOWN OVER.
Apr 3, 7:08 PM CDTTSTM WND DMG1 Nnw Bee Spring, KYA 1.5 MILE WIDE SWATH OF WINDS GUSTING TO AROUND 95 MPH CREATED DAMAGE ALONG KY HWY 259. MANY BARNS AND OUTBUILDINGS WERE DESTROYED OR HEAVILY DAMAGED. HAIL SHREDDED VINYL SIDING. NUMEROUS TREES WERE SNAPPED OR UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:30 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WUUS53 KLMK 032330
SVRLMK
KYC031-061-085-183-227-040000-
/O.NEW.KLMK.SV.W.0029.180403T2330Z-180404T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
630 PM CDT TUE APR 3 2018

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Butler County in south central Kentucky...
  South central Grayson County in central Kentucky...
  Northwestern Warren County in south central Kentucky...
  South central Ohio County in central Kentucky...
  Edmonson County in south central Kentucky...

* Until 700 PM CDT

* At 630 PM CDT, a severe thunderstorm was located 9 miles west of
  Morgantown, moving east at 65 mph.

  HAZARD...70 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  Morgantown, Brownsville, Casey, Lee, Rochester, Woodbury,
  Roundhill, Mining City, Dimple and Aberdeen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3743 8620 3718 8609 3706 8690 3707 8692
      3708 8692 3709 8690 3710 8690 3711 8689
      3713 8690 3713 8692 3718 8692 3718 8690
      3719 8689 3719 8691 3722 8690 3723 8692
      3724 8691 3724 8693 3730 8693
TIME...MOT...LOC 2330Z 253DEG 55KT 3718 8685 

HAIL...1.00IN
WIND...70MPH
 
$$

MJ
1 follow-up statement
863 
WWUS53 KLMK 032345
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
645 PM CDT TUE APR 3 2018

KYC183-032355-
/O.CAN.KLMK.SV.W.0029.000000T0000Z-180404T0000Z/
Ohio KY-
645 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL OHIO COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning moved out of the 
warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3734 8671 3743 8620 3718 8609 3709 8667
      3721 8675
TIME...MOT...LOC 2345Z 253DEG 52KT 3723 8660 

$$

KYC031-061-085-227-040000-
/O.CON.KLMK.SV.W.0029.000000T0000Z-180404T0000Z/
Butler KY-Grayson KY-Warren KY-Edmonson KY-
645 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN BUTLER...SOUTH CENTRAL GRAYSON...NORTHWESTERN WARREN
AND EDMONSON COUNTIES...

At 645 PM CDT, a severe thunderstorm was located near Morgantown,
moving east at 60 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Morgantown, Brownsville, Casey, Lee, Woodbury, Roundhill, Aberdeen,
Black Gold, Eden and Peonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3734 8671 3743 8620 3718 8609 3709 8667
      3721 8675
TIME...MOT...LOC 2345Z 253DEG 52KT 3723 8660 

HAIL...1.00IN
WIND...70MPH
 
$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:38 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 3, 5:38 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
638 PM EDT Tue Apr 3 2018

.Forecast Update...
Issued at 635 PM EDT Tue Apr 3 2018

Southern half of the line is mostly gone, but the northern half
continues racing eastward, aside from its southern component now
near FFT. Decided to go ahead and expand the Tornado Watch eastward
to cover the rest of our forecast area over the next 1.5 hours.
Seeing some supercell characteristics on that southern storm and
would not be surprised to see these continue into the Bluegrass in
that time period.

Issued at 530 PM EDT Tue Apr 3 2018

Had a narrow line of better convergence out ahead of the cold front.
 So far this line has allowed three stronger cells to form, with the
southern one still in our area now over Henry county. So far our
peak wind gusts however still are coming from the gradient winds out
ahead of the line (with a 52 mph gust earlier).

A second line now is moving into southern IL, and this line will
find its way into southern IN/northern KY later this evening, likely
into Louisville between 8 and 11, depending on how much it
accelerates eastward...and Lexington between 11 and 1 AM. The slower
it goes, the better dynamics aloft will help maintain it, as we move
into the right rear quadrant of an upper jet. Plenty of low-level
winds mixing down along this line will keep the severe wind gusts as
the main threat, but with these systems, isolated tornadoes still
are possible. Issued an update to try and time the two waves in the
grids. Would not be surprised to later issue an update for a Severe
Thunderstorm Watch to replace the Tornado Watch and extend it
farther south.

&&

.Short Term...(This evening through Wednesday night)
Issued at 120 PM EDT Tue Apr 3 2018

...Severe Thunderstorms Possible late this Afternoon and Evening...

Well...on the 44th anniversary of the Super Outbreak (ironic for
sure)...a warm front lifted overnight and temps have risen 20-25
degrees ever since. Currently, 78 at SDF at 1 pm. Two items of
interest right now.

The first is sfc gradient winds which are cranking with gusts as
high as 38 mph at noon. The second item is the cap at 850 mb. UPS
aircraft data showing a stout cap but models bust this with dynamic
forcing and sfc heating by 19z. We have a 4 hour window for discrete
supercells across the northern third of the CWA.

Item 1: Strong SSW winds of 35 to 40 mph at many of the KY Mesonet
locations. LOU just gusted over 45 mph. Wind Advisory still looks
good especially as the inversion breaks and more substantial mixing
occurs. Expect gusts to easily exceed 40 mph even outside of any
later storms. SPC Mesoscale page showing strong pressure falls over
the Show Me state.

Item 2: Supercells

Cap is holding but strong upper level forcing coupled with strong
sfc heating will bust this cap by 19-20z. Then we expect sfc based
CAPE of 500-1000 j/kg to provide rapid fire of isolated cells across
wrn counties near OWB/EVV. Current convection along Wabash River
area to build southward and this too may increase in intensity on
south side of warm front.

Kinematics show loaded gun sounding with 350-400 m2/s2 moving in in
peak afternoon especially in sunshine filled skies. Shear profiles
definitely support discrete supercells ahead of the approaching
potent cold front. SPC has gone moderate with 10% tornado hatched,
and mainly because of the 45% hatched wind area. Main threat will be
along and north and west of a Hartford to Elizabethtown to Frankfort
line. This is a classic Miller loaded gun sounding with few
tornadoes possible. Dew points are quite low but too much shear and
increasing instability.

Greatest severe weather threat still appears to arrive during the
evening with a squall line. Damaging winds will be the main threat,
but there will be opportunity for mesovortices to generate QLCS
tornadoes. Timing still appears to be early-mid evening west of
Interstate 65, and late evening to just after midnight farther east.
Uncertainty increases as we head eastward depending on the
transition from a shear-dominated QLCS to cold-pool-dominated, and
the line inevitably accelerates.

Wednesday...

Storms depart the area after midnight tonight, with temps crashing
in cold air advection. We'll be at least as far below normal on
Wednesday as we are above normal today. Wednesday is much much
colder with steep falls in 1000-850 mb thickness yielding highs in
the 40s with stratocumulus.

Wednesday night and Thursday...

Cold Canadian high pressure will dominate with clearing skies and
light winds, Thursday morning lows will generally be in the upper
20s and lower 30s, with a few sheltered valleys in the lower 20s.
Temps recover on Thursday but will remain below normal. The midnight
shift may need to consider a frost and or freeze headline for Thu
morning.

.Long Term...(Thursday through Tuesday)
Issued at 305 PM EDT Tue Apr 3 2018

...Active weather with below normal temperatures...
...Potential for some wintry weather and hard freeze this weekend...

The extended forecast continues to show more active weather
potential for central KY and southern IN. This occurs as a couple
shortwaves aloft propagate into the OH Valley in WNW flow aloft thru
Saturday, followed by another potential system within WSW flow aloft
Sunday or Monday. There is overall reasonable agreement in forecast
models at this time, but some inherent differences given the fast
flow regime.

The first system passes by to our north Thursday night, and will
likely bring snow to the northern OH Valley/southern Great Lakes.
Southern IN should remain dry, but not out of the question a few
light rain showers could graze part of the area.

The next system close on its heals is progged to push quickly
southeast across the OH Valley. A surface cold front will push
through the area on Friday as an area of strong surface Canadian
high pressure sinks southeast into the northern Plains. As low-level
colder air filters into the lower OH Valley, models to varying
degrees show deep layer moisture increasing within a low-level
frontogenetical axis below a broad right entrance region aloft. This
could result in rain showers initially late Friday changing to snow
Friday night with some accumulation possible over central KY and
south-central IN. South-central KY would be more likely to see rain
for much of the event. While most models at least hint at this
scenario, there are definite differences in speed and moisture
content, so actual occurrence remain tenuous at this time, and
models are likely to offer slightly varying continuity with
successive model runs.

Either way, Saturday will be a quite chilly day with highs
potentially only in the lower-mid 40s, which would be nearly 20
degrees below normal. Temps Saturday morning could be in the upper
20s to lower 30s. By Sunday morning with clearing skies, our current
blended temps give lows in the mid and upper 20s, but colder
readings will be quite possible in protected valleys and low spots.
Thus, a hard freeze appears likely Sunday morning at this time (and
perhaps Saturday morning across our northern counties). All of this
would have serious agricultural implications.

Yet another system may affect our area late Sunday and/or Monday as
flow aloft becomes WSW. Right now, whatever precip falls should be
in the form of rain, although a brief onset of mixed precip/snow is
possible over southern IN based on current model solutions.

&&

.Aviation...(18Z TAF Issuance)
Issued at 125 PM EDT Tue Apr 3 2018

A busy weather day all around this forecast period, with winds the
most persistent problem, but lowering CIGS and VSBYs with strong to
severe thunderstorms also a threat through about 04/06Z. Winds have
already gusted to 40kts at SDF, 37kts at LEX, and 35kts at HNB. Only
BWG has failed to exceed 30kt gusts at the surface so far, but
expect them to increase a bit over the next few hours.

Satellite shows only scattered clouds currently over the TAF sites,
which is problematic in that temperatures have warmed well into the
70s, with dewpoints exceeding 60 at all but SDF, and even there is
58. This has set the stage for supercell storms developing over the
next few hours, with a Tornado Watch now in effect for SDF and HNB.

In the wake of the early supercell threat, a broken squall line is
expected to develop ahead of a cold front moving through between
04/00Z and 04/06Z.  In addition to the wind threat ahead of and with
the squall line, CIGS and VSBYS are most likely to be affected at
each site as this goes through.

The final issue this forecast frame will be the extend of cold air
stratocumulus development after the front goes through. For now,
expecting broken MVFR CIGS until late in the valid period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
     INZ076>079-083-084-089>092.

KY...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

&&

Update...RJS
Short Term...JDG
Long Term....TWF
Aviation.....JBS
Hazardous weather outlook, Apr 3, 2:46 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
346 PM EDT Tue Apr 3 2018

KYZ024>029-034>043-045>049-053>057-061>067-070>078-081-082-042000-
Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Shelby-Franklin-Scott-
Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-Garrard-Madison-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
346 PM EDT Tue Apr 3 2018 /246 PM CDT Tue Apr 3 2018/

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms will affect the area through the
evening hours. The main threat will be damaging wind, but a couple
of tornadoes will also be possible.

Strong southwest winds are expected thru mid evening, with sustained
winds up to 30 mph and gusts in excess of 40 mph likely even outside
of thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A hard freeze appears likely Thursday morning and again Sunday
morning with lows in the 20s each morning. Near freezing or
subfreezing temperatures also are possible Saturday morning. This
could have serious agricultural impact.

Although still a bit tenuous at this time, wintry weather is
possible Friday night with rain changing to snow over parts of
central Kentucky and south-central Indiana. Some accumulation is
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

INZ076>079-083-084-089>092-KYZ023-030>033-042000-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Oldham-Trimble-Henry-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Louisville, La Grange, Bedford, Milton, and New Castle
346 PM EDT Tue Apr 3 2018 /246 PM CDT Tue Apr 3 2018/

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...
...TORNADO WATCH 26 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms will affect the area thru mid evening. The
main threat will be damaging wind, but a couple of tornadoes will
also be possible.

Strong southwest winds are expected thru this evening, with
sustained winds up to 30 mph and gusts in excess of 40 mph likely
even outside of thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A hard freeze appears likely Thursday morning and again Sunday
morning with lows in the 20s each morning. Near freezing or
subfreezing temperatures also are possible Saturday morning. This
could have serious agricultural impact.

Although still a bit tenuous at this time, wintry weather is
possible Friday night with rain changing to snow over parts of
central Kentucky and south-central Indiana. Some accumulation is
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

JDG

In the hours before

Special weather statement, Apr 3, 5:19 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
619 PM EDT TUE APR 3 2018

KYZ034-035-032245-
Shelby-Franklin-
619 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND NORTHERN
FRANKLIN COUNTIES...

At 619 PM EDT, a strong thunderstorm was located 9 miles northwest of
Frankfort, moving northeast at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Bryant, Elmburg, Polsgrove, Peaks Mill, Switzer, Harvieland,
Elmville, Flag Fork, Old Christianburg and Hatton.

LAT...LON 3835 8489 3836 8488 3836 8484 3835 8483
      3835 8481 3834 8479 3835 8475 3826 8473
      3824 8474 3820 8510 3830 8512 3834 8503
      3834 8499 3837 8491
TIME...MOT...LOC 2219Z 246DEG 47KT 3826 8503

DM
Special weather statement, Apr 3, 5:27 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
627 PM EDT TUE APR 3 2018

INZ077-078-092-032300-
Washington-Clark-Scott-
627 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK...SOUTHERN SCOTT
AND SOUTHEASTERN WASHINGTON COUNTIES...

At 627 PM EDT, a strong thunderstorm was located near New Providence
Town, moving east at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
New Providence Town, Lexington, Blue River, New Pekin, Borden,
Henryville, Carwood, Underwood, Martinsburg and Wilson.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3851 8551 3841 8599 3841 8600 3842 8600
      3842 8604 3850 8607 3867 8563
TIME...MOT...LOC 2227Z 249DEG 43KT 3845 8599

EER
Special weather statement, Apr 3, 5:37 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
537 PM CDT TUE APR 3 2018

KYZ023-026-032300-
Hancock-Ohio-
537 PM CDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK AND
NORTHERN OHIO COUNTIES...

At 537 PM CDT, a strong thunderstorm was located near Livermore,
moving northeast at 40 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Fordsville, Taffy, Goering, Ralph, Pellville, Magan, Pleasant Ridge,
Cabot, Heflin and Weberstown.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 700 PM CDT for central
Kentucky.

LAT...LON 3749 8712 3748 8711 3755 8705 3763 8695
      3762 8692 3767 8682 3771 8687 3774 8682
      3779 8682 3781 8683 3785 8675 3770 8664
      3766 8662 3766 8664 3762 8664 3760 8663
      3743 8710 3746 8710 3748 8713
TIME...MOT...LOC 2237Z 240DEG 36KT 3754 8709

MJ
Special weather statement, Apr 3, 5:55 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EDT TUE APR 3 2018

KYZ037-032330-
Harrison-
655 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT HARRISON COUNTY...

At 654 PM EDT, a strong thunderstorm was located 10 miles west of
Cynthiana, moving northeast at 50 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Cynthiana, Breckinridge, Berry, Robinson, Colemansville, Oddville,
Renaker, Rutland, Boyd and Claysville.

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3843 8414 3837 8446 3840 8447 3843 8453
      3849 8455 3851 8449 3854 8448 3853 8446
      3854 8443 3857 8441 3858 8420 3855 8421
      3855 8416 3850 8418 3850 8416 3849 8417
      3849 8415 3848 8415 3848 8413 3846 8410
TIME...MOT...LOC 2254Z 246DEG 42KT 3843 8449

DM
Special weather statement, Apr 3, 6:08 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
708 PM EDT TUE APR 3 2018

INZ079-KYZ032-032330-
Jefferson-Trimble-
708 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON AND
TRIMBLE COUNTIES...

At 707 PM EDT, a strong thunderstorm was located near Madison, moving
east at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Madison, Bedford, Milton, Brooksburg, Monitor, Trout, Hanover Beach
and Wises Landing.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3869 8520 3870 8522 3873 8524 3874 8527
      3874 8533 3871 8532 3863 8523 3862 8523
      3861 8522 3856 8542 3871 8546 3881 8520
TIME...MOT...LOC 2307Z 249DEG 43KT 3869 8539

EER
Local storm report, Apr 3, 6:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     3 WSW BERRY             38.49N 84.44W
04/03/2018                   HARRISON           KY   EMERGENCY MNGR

            ROOF OFF BARN REPORTED AT CASEY MILL RD,
            HARRISON COUNTY.

&&

KAC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:04 PM CDTFlash Flood WatchLMKHenry, Oldham, Trimble7 hr
Apr 2, 10:31 PM CDTSpecial Weather StatementLMKTrimble44 min
Apr 3, 8:46 AM CDTSpecial Weather StatementLMKFayette, Jessamine, Mercer29 min
Apr 3, 10:26 AM CDTRiver Flood AdvisoryLMKBreckinridge, Hancock48 hr
Apr 3, 2:59 PM CDTSpecial Weather StatementLMKOhio16 min
Apr 3, 3:19 PM CDTSevere Thunderstorm WarningLMKTrimble26 min
Apr 3, 3:41 PM CDTSevere Thunderstorm WarningLMKTrimble19 min
Apr 3, 3:46 PM CDTSpecial Weather StatementLMKOldham29 min
Apr 3, 3:57 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham33 min
Apr 3, 4:05 PM CDTSpecial Weather StatementLMKHenry10 min
Apr 3, 4:24 PM CDTSpecial Weather StatementLMKHenry21 min
Apr 3, 5:07 PM CDTSevere Thunderstorm WarningLMKHarrison23 min
Apr 3, 5:19 PM CDTSpecial Weather StatementLMKFranklin26 min
Apr 3, 5:28 PM CDTSevere Thunderstorm WarningLMKFranklin, Scott47 min
Apr 3, 5:37 PM CDTSpecial Weather StatementLMKOhio23 min
Apr 3, 5:55 PM CDTSpecial Weather StatementLMKHarrison35 min
Apr 3, 6:06 PM CDTSevere Thunderstorm WarningLMKHarrison24 min
Apr 3, 6:08 PM CDTSpecial Weather StatementLMKTrimble22 min
Apr 3, 6:13 PM CDTSevere Thunderstorm WarningLMKBreckinridge32 min
Apr 3, 6:23 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio37 min
Apr 3, 6:36 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade, Nelson39 min
Apr 3, 6:46 PM CDTSevere Thunderstorm WarningLMKOhio18 min
Apr 3, 6:53 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble37 min
Apr 3, 6:55 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin35 min
Apr 3, 6:57 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hart, Warren33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.